|Anadrol and Ankel Swelling
Dec 2, 1998
I've been taking Anadrol for about 8 weeks and this weekkend I've noticed my ankles swelling. I've contacted my doctor and he wants a urine sample. Is there any information you can give me about this side effect? I didn't get to go into detail with my doctor. Is this a harmful side effect or a signal of something more serious? What are my other options other than Anadrol for gaining weight-- I take t-shots but they aren't helping except in my mood somewhat. The Anadrol has really helped, I've put on 10 pounds from 138 to 148...my normal was about 170. Also, it's helped my mood and energy level and if it's just water retention in my ankles I could put up with that in exchange for feeling better. Thanks!
Response from Mr. Molaghan
Hello Anabolic steroids are quite useful in many people with HIV disease who are experiencing wasting syndrome. You've mentioned that you are taking Anadrol and "T"-shots. One of the potential side effects of anabolic steroids is electrolyte imbalance, which can include sodium (salt) retention. Wherever salt goes, water goes. These drugs can alter the metabolic pathways of the body (including the adrenal glands) which regulate electrolyte balance. If doses are too high, one might suffer adverse effects. Review the medication dosages with your doctor. I spoke with a representative of the company that manufactures Anadrol, and he was not aware of any increased incidence of sodium retention unique to this drug. Swelling of the ankles can also be indicative of other medical and or circulatory problems that occur even in the absence of steroids. Your doctor needs to do a thorough evaluation to insure that the ankle swelling is not indicative of another underlying disorder. Good luck. Let us know how things turn out.
LOW PLATLET COUNT
More on Blood Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.